1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

The Daily Dose

Get the last 24hrs of new topics delivered to your inbox.

Click Here to Subscribe

Effexor

Discussion in 'Medications & Substances' started by cntrymom08466, Sep 11, 2017.

  1. Groo

    Groo Member

    32
    63
    18
    I was on Effexor for about 2 months. It helped initially when I was suicidal, but the tradeoff was I was tired all the time and really had to up my coffee intake to get any work done. It got to the point where I don't even trust myself to drive. I decided to stop taking it about a month ago when I was more stable and the withdrawals were bad. I'm still getting the brain zaps.

    Every doctor I spoke with told me they have very little side effects compared to other antidepressants. My T had a very different view and was surprised that they prescribed it to me.

    I don't know if upping your dosage will help. everyone's different. But I know that it would only make me more of a zombie.
     
  2. Register to participate in live chat, PTSD discussion and more.
  3. cntrymom08466

    cntrymom08466 Member

    26
    17
    3
    Did they put you on anything else after the Effexor?
     
  4. Groo

    Groo Member

    32
    63
    18
    No. I got prescribed when I got suicidal, which is no longer the case. Depression's still there, but I'm functional. Which is more than I can say for when I was on it.
     
    Rain likes this.
  5. whiteraven

    whiteraven Well-Known Member

    435
    732
    143
    I asked the doc that recently prescribed it to me if it was sedating and he waved me off and said, "Oh no. It's activating, if anything." When I'm home, I take a 3 hour nap in the afternoon. When I'm working, I can barely keep my eyes open.
     
  6. theunistudent

    theunistudent New Member

    10
    8
    3
    I was put on Effexor in june of this year for my PTSD , particularly to help with anxiety and panic attack symptoms. I was originally started on the lowest dose and my DR is slowly working up to 150mg , I am however very med sensitive , I am also on Mirtzapam and then have Benzodizapam PRN.
    I have found that Effexor has been really effective , prior to taking it I could barely leave the house, would break down crying all the time, I would hide in my bathroom out of fear as that was the only place that felt safe,I couldn't think straight, there were days where I physically was unable to move because the anxiety was so bad and I was having around 4-5 panic attacks daily. All of this has stopped since I have been on Effexor ( we did try other medications prior) I still am very anxious but I am functional and can engage my skills enough to deal with the present level of anxiety.
    I take it at night as it makes me very sleepy.
    In terms of side effects when I first started on it , It made me feel nauseous , it made me incredibly sleepy , low energy and I retained urine and it made me rather constipated (Sorry tmi ) and brain zaps.
    The nausea lasted for about 2 weeks each time we increased , the sleepiness wore off within a month , the low energy is still present however this could also relate to just being a PTSD consequence (or the fact that I work , volunteer and am studying postgrad) , the urine retention lasted about 2 weeks , the constipation lasted about 6 weeks , the brain zaps are still present.
    In order to handle the brain zaps , sleepiness and nausea I take it at night 30mins before I want to go to sleep and it puts me asleep within 30mins of taking it , I know that pretty much when the brain zaps start i need to close my eyes and i'll be asleep within minutes.
    One side effect which I just learnt about today and I wish my doctor had warned me about , is that it turns out it can impact your vision and as a result I've found out today I needed glasses and when I said i was on this medication they informed me this was a side effect for some people ( So having just turned 24 and having no prior eye issues to be needing to wear glasses every time i concentrate thats a really crappy side effect )
     
  7. I was on Effexor for 2 months while inpatient. For me the side-effects outweighed the benefits : when the dose was upped, I began to feel worse both physically and mentally. I was angry all the time and was increasingly suicidal - that lowered when the dosage did. I started to feel faint as soon as I would make a physical or mental effort for more than five minutes - I couldn't talk properly, when I would try and move my arm in one way, it would just go the other, I had nausea all the time. Basically, I had a bad reaction to it. I am on a medication that is much better for me now.

    For another patient, it helped her a lot and was what she needed. Medication is most often like a shoe, you have to try it to figure out what fits just right for you.
     
    +littlebird likes this.
  8. cntrymom08466

    cntrymom08466 Member

    26
    17
    3
    May I ask what are you on now?
     
  9. Harvest Moon

    Harvest Moon Guest

    I've been on effexor since 2008. Started with 35mgs and presently at 225mgs. I have tried several times to switch meds because of the side effects. But the effects are so bad that I can't. Migraines, feeling of "zingers" through the head, dizziness, nauseous etc. I would never recommend this medication to anyone.

    And it does the opposite in terms of sleeping for me. I have to take Trazadone at bedtime to help me sleep, because the Effexor keeps me up.

    While it has helped with my depression, I wish I would have been prescribed a different medication with less side effects.
     
    C j likes this.
  10. cntrymom08466

    cntrymom08466 Member

    26
    17
    3
    I'm up to the 150 mg. now and I'm doing better about the sleeping part. I had to take busiprone at or something to help me go to sleep, but now the last couple nights I have been ok and sleeping through the night without any extra help. I haven't had any other side effects, except the nausea some and I seem kind of cranky at times. But I haven't been up to the 150 but a few days, so we will see how it goes.
     
  11. anonymous

    anonymous Forum Anonymity Premium Member

    2,661
    5,730
    0
    Same.

    I ended up with pernicious anemia after taking it, it can interfere with your absorption of vitamin B12 :grumpy::grumpy::grumpy:
     
  12. cntrymom08466

    cntrymom08466 Member

    26
    17
    3
    I think I had thought I wouldn't need to get on more medication again. That I was dealing ok with life and everything. But as soon as something major happened in my life. Our dog died and my dad went into the hospital suddenly all in one weekend, I was thrown again I guess. I didn't want to leave where I was at. We were camping when I found out about my dad and I wanted to stay there. I was laying in bed crying, but I didn't want to go anywhere. I did get up and go, my husband helped, but from then on, I dealt with it but I didn't sleep well. I just kept going. I didn't cry anymore and didn't sleep. So the no sleep I guess was my bodies way of telling me I needed help. I just hoped after the one break down and getting back and then eventually after 15 years, getting off most of the medication, I wouldn't need to get back on any. Didn't work, since now I'm sleeping again with this medication. Do you ever get well completely after a break down or do we just get through it and get partially better. :(
     
Loading...

User search cloud:

  1. Venlafaxine for ptsd

Show Sidebar